Alert archive / Pennsylvania / Flash Flood Warnings in 2001
Flash Flood Warning 20, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 5, 2001, 6:37 AM EDT for Greene County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2001, 6:37 AM EDT (10:37 UTC)
- Expired
- Jul 5, 2001, 9:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Greene County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 051039 FFWPBZ PAC059-051330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 637 AM EDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN PENNSYLVANIA * UNTIL 930 AM EDT * AT 637 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED OVER 2 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR IN OAK FOREST AFFECTING PURSLEY CREEK. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.>
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:56 PM EDT, 15 hours 41 minutes earlier.
Area forecast discussion, Jul 4, 2:56 PM EDT, 15 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 256 PM EDT WED JUL 4 2001 FIRST SHRT/WV MOVING THRU CWA ATTM HAS PROVIDED ENOUGH CLD CVG FOR LGT PRECIP THRU MOST OF DAY. 2ND SHRT WV ASSCD WITH UPPER TROUGH WILL SWING THRU BFR MIDN...THOUGH PRECIP ON WANE ATTM EXPECT UNSTABLE AIRMASS COMBINED WITH PLENTY LOW LVL MOISTURE/DYNAMICS TO REGENERATE PRECIP ONCE AGAIN. MAIN COLD FRONTAL BNDRY EXPECTED TO MOVE THRU CNTRL SXNS CWA ARND 06Z/05 AND NR M/D LINE BY 12Z/05 WITH ATTENDING PRECIP ALSO. WILL MAINTAIN CHC POPS XTREME SRN SXNS THRS...ELSW CHC POPS MAINLY AFTN AS A SHRT/WV SWINGS SEWD AROUND BASE OF UPPER LOW IN SE CANADA ALNG WITH CAA ALOFT. HI PRES BUILDS IN LTR THRS NGT AND PLASNT FRIDAY BFR NEXT SYSTEM AFFECTS AREA ON SAT. OVNGT TEMPS SRN SXNS MAY END UP IN LW/MID 60S IF FRONT SLOWLY CRAWLS TO PA/WV BORDER BY THRS MRNG. ALSO FOG THERE LTE TNGT. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:08 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 67 min |
| Jul 5, 2:55 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 65 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.